Hi,would be very interested to hear from any ladies who have taken this hormone drug,and the reactions if any.

I an on week three of the drug, and the side effects have been unbearable, withcrippling joint pains, e tremendous fatigue and digestive problems

I am told by my oncology team that this drug is generally tolerated well, so am obviously disappointed of my bodies reaction!

My cancer on the lung is very slow growing and practically at a standstill at the moment, so U had a choice of Tamoxifin or 'Watch and Wait' unsure as ti whether I have made the right decision.???

8 Replies

  • I too had ghastly side effects whilst on Tamoxifen . 

    I was on a watch and wait , and this was a back up option ...I gave up because I just wanted to feel as normal as possible , and to be drug free for a bit .

    Tumours are growing slowly , whilst some have continued to shrink or are stable . 

    Dont know what I achieved on tamoxifen ( about seven weeks on it ? ) , but I made a choice with a promise of " No regrets " to myself and dumped it .

    Probably back on something by May .

    Two friends on Tamoxifen ( breast cancer ) who have got used to it and still on it .

    Sorry not to be of great help xx

  • I have not been offered tamoxifen. Avastin was suggested but I had to pay £30,000 a year! It was a question of stay on Avastin till it doesn't work any longer then straight back onto chemo. Put that way, I opted out.

    Instead, I am, as mentioned before, on the drug protocol from Care Oncology in London. Little or no side effects- touch of wind if anything- & feel fine.

    Early days though of course, 3 months remission so far.

  • I've been on Tamoxifen since January (after chemo and op for primary peritoneal cancer). I get stiffness and fatigue and hot flushes, but not to the extent that they really interfere with daily activities. I feel that the side effects reduced a little after a couple of months. However we still don't know if it is actually being effective. As with any treatment I guess it comes down to quality of life, and whatever you decide will be right for you.

  • Hi JackieO, I took tamoxifen for six months till it stopped working. I had terrible constipation and joint pain which never subsided. It was bearable because I walked 4 km everyday which seem to be the only way to deal with it. Since coming off it I have lost 2 kilos but then that could be the Chemo that I am on. It was okaybut I am glad I am off it. I hope it settles for you. Good luck

  • Hi i was prescribed one tablet a day. Most are given 2 tabs a day. I only have slight hot flushes. My ca125 dropped from 150 to 60. Maybe you could half the dose. It works for me.

  • Thankyou all for your replies, much appreciated!

    Have taken the decision to stop the drug temporarily, my body feels normal once again. Think I would rather have a good quality of life, albeit for a short time, than undergoing a course of treatments causing much pain and suffering, not only for me but my family too.

    Much love to you all Jackie O xx

  • I'm sorry to read you've had a bad time on Tamoxifen Jackie. And surprised about joint pains.  I've been prescribed Tamoxifen today, start taking it tomorrow morning, once a day. was told by the onc that it wouldn't cause joint pains.  I'll soon find out.  Watch this space......



  • Sorry!! Everyone's different. I had great difficulty with Carboplatin, but many others continued to work! Just think my body doesn't like drugs, pity it doesn't feel the same about the cancer cells!

    Best of luck with your treatment

    JackieO x

You may also like...